A 36-year-old female asked:
i take zyprexa (olanzapine) and its making me hungry and causing weight gain. my doc is prescribing metformin. how effective is this and what dosage is effective?
3 doctor answers
Dr. Chris Hawley answered
23 years experience Family Medicine
Zyprexa, (olanzapine) Metformin: Zyprexa (olanzapine) can definitely cause weight gain. It is usually prescribed between 5-20 mg per day. The dose is increased slowly. Metformin shouldn't cause weight gain. Both medications are very effective for a variety of conditions.
Answered on May 8, 2013
Dr. Eric Levin answered
40 years experience Psychiatry
Varies with each Pt.: Sometimes dose reduction can help but this is between you and you physician. Metformin for dmii the usually dosage is 500-1000mg bid but this can vary as well. The dose can be adjusted based on the fasting morning blood glucose level and what is called the a1c or glychohemoglobin. Go to web md which will explain what the a1c is &dmii and all the info you need. Watch out for info over-load!
Answered on Mar 18, 2014
Dr. Martin Tamler answered
32 years experience Physical Medicine and Rehabilitation
Alternatives: Zyprexa (olanzapine) is notorious for causing weight gain. Discuss with your doctor sister med alternatives that don't have this side effect.
Answered on Jun 24, 2014
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!